skip to content

Faculty of Economics

Journal Cover

Koo, B. and Linton, O.

Estimation of semiparametric locally stationary diffusion models

Journal of Econometrics

Vol. 170(1) pp. 210-233 (2012)

Abstract: This paper proposes a class of locally stationary diffusion processes. The model has a time varying but locally linear drift and a volatility coefficient that is allowed to vary over time and space. The model is semiparametric because we allow these functions to be unknown and the innovation process is parametrically specified, indeed completely known. We propose estimators of all the unknown quantities based on long span data. Our estimation method makes use of the property of local stationarity. We establish asymptotic theory for the proposed estimators as the time span increases, so we do not rely on infill asymptotics. We apply this method to interest rate data to illustrate the validity of our model. Finally, we present a simulation study to provide the finite-sample performance of the proposed estimators.

JEL Codes: C14, C32

Author links: Oliver Linton  

Publisher's Link:

Papers and Publications

Recent Publications

Onatski, A. and Wang, C. Spurious Factor Analysis Econometrica [2021]

Carvalho, V. M., Nirei, M., Saito, Y. U. and Tahbaz-Salehi, A. Supply Chain Disruptions: Evidence from the Great East Japan Earthquake Quarterly Journal of Economics [2021]

Brotherhood, l., Cavalcanti, T., Da Mata, D. and Santos, C. Slums and Pandemics Journal of Development Economics [2022]

Ajzenman, N., Cavalcanti, T. and Da Mata, D More than Words: Leaders' Speech and Risky Behavior During a Pandemic American Economic Journal: Economic Policy, forthcoming [2023]